Zero-Knowledge Sets With Short Proofs - Inria - Institut national de recherche en sciences et technologies du numérique Access content directly
Journal Articles IEEE Transactions on Information Theory Year : 2011

Zero-Knowledge Sets With Short Proofs


Zero knowledge sets (ZKS), introduced by Micali, Rabin, and Kilian in 2003, allow a prover to commit to a secret set S in a way such that it can later prove, non interactively, statements of the form x ∈ S (or x ∉ S), without revealing any further information (on top of what explicitly revealed by the inclusion/exclusion statements above) on S, not even its size. Later, Chase abstracted away the Micali, Rabin, and Kilian's construction by introducing an elegant new variant of commitments that they called (trapdoor) mercurial commitments. Using this primitive, it was shown how to construct zero knowledge sets from a variety of assumptions (both general and number theoretic). This paper introduces the notion of trapdoor q -mercurial commitments (ssr qTMCs), a notion of mercurial commitment that allows the sender to commit to an ordered sequence of exactly q messages, rather than to a single one. Following the previous work, it is shown how to construct ZKS from ssr qTMCs and collision resistant hash functions. Then, it is presented an efficient realization of ssr qTMCs that is secure under the so called Strong Diffie Hellman (SDH) assumption, a number theoretic conjecture recently introduced by Boneh and Boyen. Using such scheme as basic building block, it is obtained a construction of ZKS that allows for proofs that are much shorter with respect to the best previously known implementations. In particular, for an appropriate choice of the parameters, our proofs are up to 33% shorter for the case of proofs of membership, and up to 73% shorter for the case of proofs of nonmembership. Experimental tests confirm practical time performances.

Dates and versions

hal-01110386 , version 1 (28-01-2015)



Dario Catalano, Mario Di Raimondo, Dario Fiore, Mariagrazia Messina. Zero-Knowledge Sets With Short Proofs . IEEE Transactions on Information Theory, 2011, 57 (4), pp.2488-2502. ⟨10.1109/TIT.2011.2112150⟩. ⟨hal-01110386⟩
85 View
0 Download



Gmail Facebook X LinkedIn More